Thunderstorm Wind, Pawnee
- When
- May 2, 8:44 PM CST
- Where
- Pawnee County, 5 mi SSW of Ralston
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.433, -96.754
Strong thunderstorm wind snapped several large tree limbs.
Severe thunderstorms developed over western Oklahoma during the afternoon of the 2nd as a dry line moved into the area from West Texas and a cold front translated into the area from the northwest. The storms moved east across central Oklahoma during the afternoon, and into eastern Oklahoma during the evening as they organized into a nearly solid line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed over western Oklahoma during the afternoon of the 2nd as a dry line moved into the area from West Texas and a cold front translated into the area from the northwest. The storms moved east across central Oklahoma during the afternoon, and into eastern Oklahoma during the evening as they organized into a nearly solid line. The line of thunderstorms produced damaging wind as it moved across eastern Oklahoma. Another round of thunderstorms moved through the area during the morning of the 3rd, resulting in isolated wind damage and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 2, 6:50 PM CST, 1 hour 54 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 750 PM CDT Wed May 2 2018 .DISCUSSION... Made some alterations to first period pops based on latest convective trends. Storms currently evolving into a squall line across SW-SC OK with diminishing sfc based activity to the north and northeast given warm mid level temperatures. Highest pops will be across SE OK this evening, expanding further northeast into NW AR after 06z. Overnight low temperatures will be left as they are at this time. Updated ZFP/PFM/AFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23
Hazardous Weather Outlook National Weather Service Tulsa OK 856 PM CDT Wed May 2 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 856 PM CDT Wed May 2 2018 ...SEVERE WEATHER POTENTIAL TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Parts of Eastern Oklahoma. ONSET...After 10 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... The threat of severe thunderstorms, including a limited risk of tornadoes, will increase across parts of eastern Oklahoma this evening, and far eastern Oklahoma and northwest Arkansas overnight. Severe thunderstorms have remained ongoing across western and central Oklahoma this evening, but as storms continue to organize into a squall line, they will move into parts of eastern Oklahoma before 1030 pm, and into far eastern Oklahoma and northwest Arkansas after midnight. Large hail, damaging winds and isolated tornadoes within the strongest portions of the line are possible. The overall threat of severe weather is expected to decrease as the activity moves further into Arkansas late tonight. Additional thunderstorms may develop and move into southeast Oklahoma and western Arkansas very late tonight. Depending on the evolution of the first round of storms, Severe potential with additional storms very late tonight may be limited. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Thunderstorm Potential. SATURDAY through TUESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing across parts of eastern Oklahoma and northwest Arkansas Thursday morning. This activity should be weakening during the morning hours but will still have a small severe threat. Additional thunderstorms may develop later in the afternoon as the dryline surges farther east. Severe weather would be possible with these storms as well. Showers and thunderstorms will be ending Friday as the cold front exits to the south and east. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor forecasts for severe weather potential Thursday. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
922 PM CDT WED MAY 2 2018
OKZ054-059-064-030300-
Osage OK-Pawnee OK-Creek OK-
922 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 1000 PM CDT...
At 922 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Morrison to 3 miles northeast of
Carney. Movement was northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Pawnee... Cleveland...
Drumright... Fairfax...
Oilton... Jennings...
Ralston... Hallett...
Blackburn... Terlton...
Maramec... Skedee...
Sooner Lake... Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 300 AM CDT for northeastern
Oklahoma.
LAT...LON 3649 9703 3667 9645 3599 9645 3593 9662
3616 9662 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703
TIME...MOT...LOC 0222Z 235DEG 42KT 3637 9695 3582 9696The Tulsa radar (KINX), 110 km away, was scanning. The volume nearest the first event began at 02:42 UTC.
10 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Strong thunderstorm wind snapped several large tree limbs.
The Oklahoma Mesonet station near Burbank measured 60 mph thunderstorm wind gusts.
A storm spotter estimated thunderstorm winds to 60 mph in midtown Tulsa.
Strong thunderstorm wind blew large sections of a roof from a building onto adjacent buildings and a parking lot. The damaging wind also destroyed a large billboard and blew down trees.
Strong thunderstorm wind damaged a home in the Maple Ridge neighborhood near E 19th Street and S Cincinnati Avenue.
Strong thunderstorm wind blew down a tree near the University of Tulsa.
Strong thunderstorm wind snapped large tree limbs on N Lewis Avenue between E 56th Street N and E 66th Street N.
Strong thunderstorm wind blew down a tree near E 21st Street and S 145th East Avenue.
Strong thunderstorm wind blew off the roof of a garage, snapped large tree limbs, and blew down power lines.
Strong thunderstorm wind blew down power lines on Gun Club Road, between the 330 Road and the 340 Road, north of Morris.
Mayes County Emergency Management reported water rescues on Highway 412 between Locust Grove and Chouteau. Portions of Highway 412 were closed south of Locust Grove.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757190, 757191, 757192, 757193, 757194, 757195, 757196, 757197, 757198, 757199, 757200.